My boyfriend is twenty-two years old and has ADD-H. He has been placed on Ritalin to help him concentrate on his college classes. He really hates the dragged out feeling, but admits it helps his concentration. Our question is, does Ritalin have any side-effects of a sexual nature? Actually, my boyfriend had never had sex til recently. So there is nothing for him to compare to. He is refusing to even take the Ritalin right now because he finds the side effects worse than the benefits. I do wonder, though, if simply having ADD-H affects his sexual response. I would have expected him to have trouble prolonging intercourse as he is inexperienced, but instead I think he is so distracted that he has trouble reaching orgasm.


You know I haven't ever been asked that question and in my rather voluminous reading on Ritalin and amphetamine both in the child and adult population I've never read anything about the effect of stimulants on sexual performance. I know that Prozac was out for nearly six years before doctors began recognizing its effects on libido and sexual performance (it decreases both in many people). Doctors never bothered to ask and patients didn't volunteer until it became clear nearly one third were having these kinds of side effects. Anyway, my answer is I really don't know.